MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734734
Medical Device Problem Codes Human-Device Interface Problem (2949); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A medtronic representative performed a system checkout for the navigation system, and the checkout stated that the green navlock was not always recognized due to a geometry error going up to 0.6mm, mostly if the navlock is not looking straight to the camera.It was noted that the green navlock needed to be replaced.However, no parts have been returned to medtronic for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a sacroiliac and thoracolumbar procedure.It was reported that during surgery, the green navlock tracker was not always recognized by the camera, mostly when the navlock was not looking straight to the camera.The green navlock was being used with a screw driver.The surgeon noted that it happened often with this green navlock.There were no problems with the orange, grey, and purple navlock trackers.There was no delay due to this issue, and there was no impact on patient outcome.It was noted that the spheres were controlled and had been cleaned.Troubleshooting found that the navlock geometry error was around 0.48 when navigating and up to 0.6 when not navigating.It was noted that one pin seemed to be slightly loose and could not be turned by hand.
 
Additional Manufacturer Narrative
Device evaluation: the green navlock tracker was returned to medtronic for evaluation.The returned tracker was found to be in good condition with no apparent physical damage.With markers attached and fully seated, the tracker returned a good geometry error with normal tracking.There was no problem found with the tracker.If information is provided in the future, a supplemental report will be issued.

Brand Name
NAVLOCK UNIVERSAL GREEN TRACKER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8528420
Report Number1723170-2019-01839
Device Sequence Number1885092
Product Code OLO
UDI-Device Identifier00643169101968
UDI-Public00643169101968
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734734
Device Catalogue Number9734734
Device Lot Number151120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight70